Jump to content

Need Help down to .125 xanax once a day now what?


[Br...]

Recommended Posts

After being on xanax for about 5 years the tiredness and out of body experiences became too much to handle.  My Dr. suggested I come off of xanax and deal with anxiety a different way.  I was taking 1 mg xr daily.  I have been coming off of xanax for one month now and am down to .125 once a day.  The symptoms are unbearable and want to be done with this final dose for good.  I have been on this .125 (half of a .25 pill)  now for 4 days.  What are my next steps so I can be off of the xanax completely? 
Link to comment
Share on other sites

Hello Brenda3, welcome to BenzoBuddies!

 

I'm glad your Dr is helping you get off of the Xanax, but you're tapering too quickly!  We like to see you cut only about 10% off of your total dose every week or two to try to minimize symptoms.  Getting off of the drug rapidly only ensures you'll have withdrawal symptoms for a longer time after you're done taking the drug. 

 

Is there anyway your Dr would agree to slow it down a bit, maybe even go back up slightly in dose and tapering slowly in order to remain functional?  If not, then maybe you could split up your dose to a couple of times a day so you can feel a bit better.

 

Pam

Link to comment
Share on other sites

I feel worse when I take it so I do not want to go back up.  I am doing ok now and want to continue the tapering off.  It is difficult to cut a .25 mg of xanax smaller and being consistent in size.  What is the next step?  I am taking .125 (half of a .25 xanax) xanax once a day.  Do I cut the .25 in fourths now or is it better to switch to the water titration where you mix it in water?  I am confused.  Why is better to taper so slowly at this point when I just want to be off of it now.  You mentioned that the withdrawal symptoms would last longer if I come off faster? 
Link to comment
Share on other sites

Tapering slowly allows your brain to regain some of the function the drug replaced while the drug is still in your system, it's generally agreed that a slow taper will help you remain functional and prevent you from suffering symptoms long after you're off the drug.  The problem isn't having the drug in your system, the problem is the changes it made to your brain while you were taking it, it takes a long time after your last dose for your brain to regain full function.  The withdrawal symptoms you feel are the mistakes your brain makes while trying to return to normal function.

 

If you wish to continue tapering, you can do a simplified titration which would be to crush your .125 mg pill and put it into a cup of water.  Stir it to evenly distribute the particles (they don't dissolve) and drink half, saving the other half for the next day.  You could also use this method to dose more than once a day if the inter-dose withdrawal symptoms are too much for you by drinking one quarter cup twice a day.

Link to comment
Share on other sites

Thank you!  You have been so helpful.  I plan on cutting the dose in half again and if needed add the 1/4 amount later in the day...when do you actually stop taking any dose?  How small do you keep cutting the dose down?  When is it ok to stop xanax all together when I am down to this low of a dose? 
Link to comment
Share on other sites

Hi, Brenda.

 

I think most people who taper directly off Xanax and don't use the full titration method usually get down to half of what you're currently taking (.0625mg) before "jumping" as we refer to it.  Boy, it won't be long now.  ;D

Link to comment
Share on other sites

You've come down so fast, crossed out the possibility of going back up, seem keen to stop taking it, and feel worse when taking it, if you are asking when it's "ok" to stop taking it, plenty of people stop taking it at the point you are already at. I don't know that a further rapid taper of .125mg of Xanax is going to do anything for you. Maybe a final step of half that .125mg (0.0625mg) as Beeper just said is a good idea. If you tolerated coming down that fast I doubt it's going to get TOO much worse (though it certainly can, I'm making no promises!), but being sick for quite a long time is pretty common after such a rapid taper.

 

Good luck!

Link to comment
Share on other sites

Now I am a bit upset after reading that I may be "sick" for a long time because I came off of the xanax so quickly???  My Dr. wanted me to come off even faster.  I did almost go to the ER one night when I was hallucinating and scared my family.  What do you mean by being "sick" after being off of it?  I can already think more clearly and do take 2 mg of melatonin at night and now finally sleep most of the night.  If I would have tapered more slowly would I have had no "sickness" or withdrawal symptoms after stopping the xanax.  If I go very slowly now would that help me? I am sorry but this is very confusing to me.  I am so thankful for all of you and so glad I found this site! 
Link to comment
Share on other sites

Hi Brenda,

 

I think when Xenofears said "sick" he meant that you could possibly feel harsh withdrawal symptoms for some time afterwards.

 

It is not our intent to frighten you and I apologize that we did.  We simply want you to be aware that many people who taper rapidly experience uncomfortable withdrawal symptoms for a while after their last dose.  This is why a slow and steady taper is recommended because it allows the brain time to adjust, and the withdrawal symptoms usually are not as severe.

 

Each person is different, so each taper and length of time to heal can be different.

 

If you are feeling okay and feel like you can discontinue at .125 mgs, then it's totally up to you. :)  I think we simply want you to be aware that there IS a possibility that you could begin to feel worse once your cuts catch up to you.  Plus, in your initial post you mentioned how sick you were, and in your last post you mentioned almost going to the ER when you were hallucinating.  These are sure signs that you may have tapered a bit too fast.

 

If it were me, I'd probably slow down just a tad and discontinue the Xanax at .0625. :)

 

 

Link to comment
Share on other sites

All I meant was that, yes, possibly (I used the word may), you could feel withdrawal for a long time. "Sick" == withdrawal. I was really just trying to say that even if the symptoms are tolerable they may stick around for a while.

 

But if you aren't updosing, there's probably little you can do to change whatever fate awaits you at this point. Just hope for the best ok? No reason to assume you'll be a really bad case. I really didn't mean to scare you at all, you seemed so determined...

Link to comment
Share on other sites

I understand now what you are all saying.  I am a college student and was going to take a very hard course starting this next monday so I was very determined to quit.  I have decided to hold off until the fall to take the class to allow my body to "heal"  I did take 1/2 of the .125 today and will let you know how it goes.  I have the other half ready if I need it this afternoon.  You have all been so helpful, thank you!
Link to comment
Share on other sites

Hi Brenda,

 

Good luck and yes let us know how you are doing! You are right to want to be free of this drug and you are also right to show your brain some compassion by slowing up a bit.

 

Blessings and healing

Link to comment
Share on other sites

×
×
  • Create New...